MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-05-S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with an ez steer thermocool sf nav catheter where clotting was found stuck to the tip.During the procedure, it was found that the catheter could not be flushed correctly.An examination of the catheter found that this is because of clotting that had become stuck to the tip.The catheter was replaced with another, and the procedure was completed without any patient consequence.There were no issues related to temperature or flow on the catheter.The generator was being used in power control mode, but there is no information regarding the power or temperature cutoff values.It was, however, noted that none of the cutoff values were reached.Temperature/power/impedance values at the time of the event are unknown.An anticoagulant was in use, but specific information is not available.The clotting was not specifically identified as char/clot/coagulum by the physician.The irrigation/flushing issue is not mdr reportable.However, the clotting that caused the irrigation/flushing issue is mdr reportable.Though the clotting substance was not identified, this event is being conservatively reported, as these substances exhibit poor adherence to catheters and transseptal sheaths, increasing the risk of embolism for the patient.
 
Additional Manufacturer Narrative
On 12/1/2016, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an ablation procedure for atrial fibrillation with an ez steer thermocool sf nav catheter where clotting was found stuck to the tip.The returned device was visually inspected, and the irrigation holes were found to be occluded with dark reddish brown material.However, during a second visual inspection, the same occlusion was not found.It is possible that the material was lost during the decontamination and/or shipping processes.Per the reported event, the catheter was tested for electrical performance, temperature response and generator compatibility, and it was found within specifications.An irrigation test was performed, which the catheter passed.No occlusion was observed.During the manufacturing process, all catheters are inspected for visual damage before packaging.On-line inspections are in place to prevent catheters with this type of damage from leaving the facility.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint regarding clotting has been verified.However, the root cause of the clotting remains unknown.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6077042
Report Number9673241-2016-00764
Device Sequence Number1135987
Product Code LPB
UDI-Device Identifier10846835003215
UDI-Public(01)10846835003215(11)131101(17)161031(10)15997113L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberD-1317-05-S
Device Catalogue NumberBNI35DFH
Device Lot Number15997113L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date12/05/2016
02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1